Ohio, 2007Lightning Strike in Ohio, June 8, 2007
June 8, 2007 · NWS CLE · 1 event in 1 county or zone
Severe thunderstorms moved across northern Ohio on June 8th. Lightning from one of the thunderstorms killed a man in Mahoning County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across northern Ohio on June 8th. Lightning from one of the thunderstorms killed a man in Mahoning County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 2:40 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT FRI JUN 8 2007
.SYNOPSIS...
A COLD FRONT OVER NW OH WILL MOVE THROUGH THE REGION THIS EVENING.
SEVERE THUNDERSTORMS ARE LIKELY AHEAD OF THE FRONT THROUGH EARLY
EVENING. CANADIAN HIGH PRES WILL BUILD INTO THE AREA FOR THE WEEKEND
BRINGING DRY WEATHER AND COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
ONGOING SEVERE WEATHER EVENT WITH STRONG INSTABILITY /SBCAPE >3000
J/KG AND DEEP SHEAR 30-40KT/ AHEAD OF THE COLD FRONT. FRONT
CURRENTLY JUST ENTERING THE NW PART OF THE FORECAST AREA. EXPECT THE
TWO MODES OF STORMS TO CONTINUE THROUGH THE EARLY EVENING WITH
SINGLE CELL STORMS AHEAD OF THE FRONT WITH A SQUALL LINE IMMEDIATLY
ALONG THE FRONT. WILL HAVE TO WATCH FOR THE LINE CATCHING UP WITH
THE SINGLE CELLS WHICH COULD ALLOW FOR BRIEF TORNADIC ACTIVITY. GOOD
NEWS IS THAT THE FRONT IS MOVING QUITE RAPIDLY...AND AND SHOULD BE
TO THE I-71 CORRIDOR BY 21Z AND THRU THE FORECAST AREA BY 00-02Z.
SIGNIFICANTLY DRIER AIR SHOULD FILTER IN BEHIND THE FRONT WITH
DEWPOINTS DROPING INTO THE LOW-MID 50S BY MORNING.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY NIGHT/...
AFTER TONIGHT...HIGH PRES BUILDS INTO THE AREA FOR THE WEEKEND. THE
GFS SEEMS TO HAVE A BETTER HANDLE ON THE 850MB COLD POOL OVER NW
ONTARIO AT AROUND +2C WHILE THE NAM COOLER AT -1C. PICKLE LAKE
ONTARIO 12Z SOUNDING WAS CLOSER TO GFS AND HAVE OPTED TO TREND
TOWARD THE GFS AND ASSOCIATED MOS GUIDANCE FOR TEMPS DURING THE
WEEKEND. 850MB TEMPS DROP TO +10C ACROSS THE AREA WITH N-NE WINDS AS
THE RIDGE BUILDS N OF THE AREA ON SATURDAY. THIS SHOULD ALLOW FOR
10-20 DEGREE COOLOFF ON SATURDAY WITH TEMPS GENERALLY IN THE UPR 60S
NEAR LAKE ERIE AND LOW-MID 70S ACROSS THE SOUTHWEST. SKIES SHOULD
BECOME BE MOSTLY SUNNY ALTHOUGH THERE MAY BE A FEW CUMULUS DURING
THE AFTERNOON. RIDGE OVERHEAD SAT NIGHT. LIGHT WIND...CLEAR SKIES
AND LOW DWPTS WILL ALLOW TEMPS TO DROP TO BELOW GUIDANCE
VALUES...GENERALLY 45-50 INLAND AND LOW-MID 50S LAKESIDE. MAYBE A
LITTLE MORE CU ON SUNDAY WITH SLIGHTLY MORE LOW LEVEL MOISTURE AND A
WEAK UPPER WAVE OVERHEAD. HOWEVER...GENERALLY DRY MID LEVELS SHOULD
PRECLUDE ANY SHOWER DEVELOPMENT SUNDAY AFTERNOON DESPITE SOME WEAK
INSTABILITY. TEMPS PERHAPS SLIGHTLY WARMER ON SUNDAY BUT ONLY BY A
DEGREE OR TWO.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
LOOKS LIKE A FAIRLY QUIET EXTENDED PERIOD. THE 00Z GFS AND EUROPEAN
MODEL ARE IN FAIRLY GOOD AGREEMENT IN SHOWING AN AMPLIFIED BLOCKING
PATTERN ACROSS NORTH AMERICA WITH A UNSEASONABLY STRONG UPPER LOW
OVER THE CANADIAN MARITIMES AND A REX BLOCK TYPE FEATURE OVER THE
MISSISSIPPI VALLEY REGION. LOOKS LIKE HIGH PRES WILL HOLD STRONG
ACROSS THE REGION THROUGH WEDNESDAY WITH CONFLUENT FLOW ALOFT. THIS
SHOULD KEEP TEMPS NEAR NORMAL WITH HIGHS IN THE 70S OR LOWER 80S
EACH DAY AND UPPER 50S/LOWER 60S AT NIGHT. SOME DIFFERENCES IN THE
LATER PART OF THE EXTENDED REGARDING THE BREAKING DOWN OF THE
BLOCKING PATTERN...BUT CONSENSUS IS TO KEEP SOME HIGHER HEIGHTS
ACROSS THE GREAT LAKES/OHIO VALLEY BUT ALLOW A UPPER WAVE TO
UNDERCUT THE WAVE BY FRIDAY. THIS MAY ALLOW A WARM FRONT OVER THE TN
VLY TO RETURN NORTH THU/FRI TIME PERIOD. WITH THIS IN MIND...HAVE
INTRODUCED SMALL CHANCE POPS ACROSS THE REGION THU-FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
BKN LINE OF SVR TSTMS NOW DEVELOPING OVR INDIANA/WRN OHIO AND
MOVING EASTWARD INTO THE REST OF OHIO. THE TSTMS WILL BE
ACCOMPANIED BY HEAVY RAIN... LARGE HAIL AND DAMAGING WINDS. WILL
START MOST SITES OFF WITH VCTS AND USE TEMPO GROUP WITH 1-2 MILES
IN TSTMS. STORMS WILL CONTINUE INTO EARLY EVENING BEFORE THE COLD
FRONT PUSHES THROUGH OHIO AND REACH WESTERN PENNSYLVANIA EARLY
TONIGHT.
PRECIP SHOULD BE DONE AT MOST SITES BY 00Z TO 04Z TNGT. LOOK FOR
SKIES GRADUALLY CLEARING OVERNIGHT. POSSIBLY SOME PATCHY FOG LATE
TNGT WHICH COULD RESULT IN BRIEF PERIODS OF IFR CONDITIONS.
OUTLOOK
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE ROUTES SUNDAY
THROUGH WEDNESDAY WITH MAINLY VFR CONDITIONS.
&&
.MARINE...
COLD FRONT WILL MOVE THROUGH THIS EVENING. 10-20KT WINDS BRIEFLY
BEHIND THE FRONT BUT BY SAT AFTN THE HIGH BUILDS IN AND WINDS
DIMINISH TO LESS THAN 10 KT BY SAT EVENING.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...BC
MARINE...MRDHazardous weather outlook, Jun 8, 2:43 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT FRI JUN 8 2007
LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
091945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
343 PM EDT FRI JUN 8 2007
...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AHEAD OF THE FRONT.
THERE IS SLIGHT RISK THAT THESE STORMS COULD BE SEVERE. THE MAIN
THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ149-169-PAZ001>003-091945-
CONNEAUT OHIO TO RIPLEY NY-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
343 PM EDT FRI JUN 8 2007
...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AHEAD OF THE FRONT.
THERE IS SLIGHT RISK THAT THESE STORMS COULD BE SEVERE. THE MAIN
THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 8, 2:12 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG MEDINA 41.14N 81.87W
06/08/2007 MEDINA OH TRAINED SPOTTER
12 INCH DIAMETER TREES BLOWN DOWN ON RT 3.
0300 PM HAIL WELLINGTON 41.16N 82.22W
06/08/2007 E0.75 INCH LORAIN OH AIRPLANE PILOT
0308 PM HAIL AKRON 41.08N 81.52W
06/08/2007 E1.00 INCH SUMMIT OH TRAINED SPOTTER
QUARTER HAIL AT COPLEY ROAD.
0310 PM HAIL 3 S AKRON 41.04N 81.52W
06/08/2007 E1.75 INCH SUMMIT OH TRAINED SPOTTER
GOLF BALL HAIL
&&
ASTIFANLocal storm report, Jun 8, 2:21 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST FAIRLAWN 41.12N 81.62W
06/08/2007 E60.00 MPH SUMMIT OH TRAINED SPOTTER
0315 PM HAIL 3 S AKRON 41.04N 81.52W
06/08/2007 E4.25 INCH SUMMIT OH TRAINED SPOTTER
0315 PM HAIL 2 S AKRON 41.05N 81.52W
06/08/2007 E2.00 INCH SUMMIT OH TRAINED SPOTTER
&&
ASTIFANLocal storm report, Jun 8, 2:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 W MOGADORE 41.05N 81.44W
06/08/2007 E1.75 INCH SUMMIT OH TRAINED SPOTTER
GOLF BALL HAIL DAMAGING CARS.
0317 PM FUNNEL CLOUD AKRON 41.08N 81.52W
06/08/2007 SUMMIT OH TRAINED SPOTTER
INTERSECTION OF SOUTH MAIN AND WARNER.
&&
ASTIFANLocal storm report, Jun 8, 2:39 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 SE MOGADORE 41.03N 81.37W
06/08/2007 E2.50 INCH PORTAGE OH TRAINED SPOTTER
TENNIS BALL HAIL... TREE LIMBS DOWN AS WELL.
0326 PM HAIL 10 NW ALLIANCE 41.01N 81.25W
06/08/2007 E1.75 INCH PORTAGE OH TRAINED SPOTTER
GOLF BALL HAIL IN ATWATER.
&&
ASTIFANLocal storm report, Jun 8, 3:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
414 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM DOWNBURST 1 W WHITEHOUSE 41.52N 83.82W
06/08/2007 LUCAS OH TRAINED SPOTTER
TREES DOWN IN SWATH 3/4 TO 1 MI WIDE 7-8 MILES LONG WEST
OF WHITEHOUSE NORTH OF NEOPOLIS.
0240 PM TSTM WND DMG TOLEDO 41.66N 83.58W
06/08/2007 LUCAS OH LAW ENFORCEMENT
NUMEROUS BRANCHES DOWN.
0320 PM TSTM WND DMG SANDUSKY 41.46N 82.71W
06/08/2007 ERIE OH TRAINED SPOTTER
MANY TREES AND WIRES DOWN.
0334 PM TSTM WND DMG 1 E ELMORE 41.47N 83.27W
06/08/2007 OTTAWA OH TRAINED SPOTTER
10 IN DIAMETER TREES DOWN BLOCKING ROAD.
0341 PM TSTM WND GST 5 SE RAVENNA 41.11N 81.17W
06/08/2007 E60.00 MPH PORTAGE OH TRAINED SPOTTER
INTERSECTION OF SR14 AND I76 IN EDINBURG.
&&
ASTIFANLocal storm report, Jun 8, 3:28 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 5 WNW ALLIANCE 40.94N 81.21W
06/08/2007 STARK OH FIRE DEPT/RESCUE
EXTENSIVE TREE DAMAGE...BARN BLOWN OFF FOUNDATION IN
MARLBORO TWP.
0417 PM TSTM WND DMG CANAL FULTON 40.89N 81.58W
06/08/2007 STARK OH TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN.
0420 PM HAIL 2 W AUSTINTOWN 41.09N 80.78W
06/08/2007 E1.50 INCH MAHONING OH TRAINED SPOTTER
&&
ASTIFANLightning, Mahoning
- When
- June 8, 3:30 PM EST
- Where
- Mahoning County, 2 mi NW of North Lima
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.971, -80.677
A 66 year old male was struck and killed by lightning outside of his house. His home was on New Buffalo Road approximately two miles northwest of North Lima.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 8, 2007$79,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68758.